frustrated

have been under active for 22 years, since going on a low fat diet lost 31/2 stone, that was a year ago But they decided to reduce my thyroxine as I was on 200mcg they said too high. now take 150 and now weigh more than a year ago, my skin has dry patches , i am tired ,face is puffy and gp agrees not thyrotoxic.

My first results were Free t4 19.4 (range 12-21.5) Free t3 3.1 (range 3.2-8) and tsh 1.5 (range 1.5 - 5)

suggestions were t3 conversion, and got appointment with endo for next week.

New bloods taken ready are Free t4 15.2 (range 10-25) Free t3 4.1 (range 2.8-7) and tsh 0.14 (range 0.4-4)

also ferritin level was 142 range (15-150)

Take 2000 vit d3 and citalopran for depression and various painkillers,

does it look like they will reduce it again? barely functioning as it is, please help.

sorry for rant x

11 Replies

oldestnewest
  • Did you take levothyroxine before your blood tests?

  • No, thought it best not to.

  • That's good that's the right thing to do. The problem with adjusting our medication according to the TSH blood test is that it creates problems for us and our metabolism. You are on too low a dose and even your GP says you are not thyrotoxic, so what is he doing to relieve your situation - nothing I presume. This is the ideal way to treat patients, lots of doctors have never learned or are aware of it, and read particularly the question July 15, 2006.

    web.archive.org/web/2010103...

    There are other topics at the very top of the page which may interest you.

    Ask for an increase and if he refuses, email louise.warvill@thyroiduk.org for a copy of the Pulse Online article by the ex President of the Royal College of Physicians in Edinburgh. Question 6 is self-explanatory.

  • This is regarding the TSH and weight gain:-

    web.archive.org/web/2010032...

    Your T3 is too low and you may not be converting T4 to sufficient. T3 can also help with depression as psychiatrists also use it. We need T3 which is the active hormone and in the Pulse Article below it does say you can have some T3 added to T4, so instead of asking for an increase in levo, ask for 20mcg of T3 in replacement for the 50mcg he has already reduced.

  • Thank you very much will read the article sounds like what I would like to try

  • NEVER let a doctor reduce your meds based on blood tests alone, DO NOT agree to lower your meds, they CANNOT reduce or change your meds without your permission, it would be forced medication then which is something the NHS never do!! DO NOT just sit in silence, that is tantamount to agreement!

  • I've never managed to force a doctor to do what I wanted in my life. I'd like to see some proof (that I can print out) that I have the right to insist on anything if it goes against their medical judgement and diagnosis, then I could wave it under the nose of a doctor when things weren't going the way I wanted.

  • pretty sure you cannot and that's how we have such disagreements with the medical profession

  • Thanks , when I complained to first GP about not lowering as recommended he said I would be self medicating and he would then refuse to dispense as I was going against wishes.

    Can you simply TELL them you wont take a lower dose!!!!!

  • NO doctor can reduce your meds without your EXPRESS permission. You can discuss and agree to disagree. You cannot force your doctor to specify a medication but you can sure as sure tell them you will NOT reduce your dose!!

  • My sister was taken from 150mcg to 75mcg which made her very ill and she started suffering with all the old painful symptoms again. So she went back to the doctor and they put her back to 150mcg again. In my mind I think the drastic drop from 150mcg to just 75 mcg was just too much all at once. I am so glad that I have a lady doctor who listens to me. Seems they are like Gold Dust.

You may also like...